MAUDE Adverse Event Report: MEDTRONIC IRELAND VALIANT NAVION; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

MEDTRONIC IRELAND VALIANT NAVION; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number VNMC3434C182TU
Medical Device Problem Codes Fracture (1260); Leak/Splash (1354); Migration or Expulsion of Device (1395); Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes Aneurysm (1708); Thrombosis/Thrombus (4440)
Date of Event 08/29/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
A valiant navion stent graft was implanted during the emergent endovascular treatment of a thoracic aneurysm on (b)(6) 2020.It was reported that approximately 2 years and 7 months post index procedure, a follow up ct was completed.The physician is concerned with the graft integrity.In the thoracic segment the physician is concerned that the taa is growing at this time or that a prior evar has been completed with a non mdt graft implanted.(b)(6) reviewed these images and confirmed there is stent ring displacement ( migration) of + 3.5mm between the two most distal stent rings.Aortic enlargement of +9.7 was also noted.No endoleak or fracture or stent ring enlargement was noted.No additional clinical sequelae were reported and the patient will be monitored.
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative
B5: additional information received: intervention was performed, where a valiant captivia (b)(6) was intended to be implanted.The plan was to reline the entire navion stent graft down to the celiac artery.The vamf3434c150tu was attempted to be placed, but it was not able to be delivered passed the rcia.Per the physician, the cause of the positioning difficulties was a small vessel.And the device did not have the push ability to pass through the vessel.The procedure was then abandoned.The physician will discuss with the patient other future options.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank, because the information is currently, unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Additional information received: corelab review of ct imaging from (b)(6) 2023 identified a persistent aortic enlargement of +14.2mm when compared to previous imaging from (b)(6) 2020.The maximum aortic diameter measured 82.9mm.There was no endoleak, no fractures, stent ring detachment or stent ring migration observed in vnmc3434c182tu ((b)(6)).Film evaluation summary: during films review of images provided for a difficult to position event concerning a valiant captivia device, it was noted that in-stent thrombus was present in the previously implanted valiant navion stent graft.There was no known patient consequences reported.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
B5: additional information received; it was reported the patient returned for follow-up on an unknown date; it was noted the valiant navion stent graft was no longer maintaining distal seal and the distal stents looked very large.The taa measured 90mm.Intervention was performed approx.5 years, 3 months, post index procedure, where a non-mdt stent graft was implanted to reline the valiant navion.The physician described the visceral segment as disease and dilated.During the second intervention a physician modified extension was placed with fenestrations for the celiac, superior mesenteric arteries and both renal arteries.Corelab reviewed of cta imaging from approx.3 years and 1 month post index procedure did not reveal any endoleak, stent fracture, or stent ring enlargement.A (persistent) stent ring migration of +3.4mm at ring 10 was observed.The maximum aortic diameter measured 82.9mm, with a (persistent) aortic enlargement of +14.2mm.A repeat cta performed approx.5 years and 3 months post-index procedure, was reviewed by the site and revealed a type ib endoleak, along with a stent fracture and stent ring enlargement.Corelab review of the same imaging did not identify an endoleak in the valiant navion device (vnmc3434c182tu).A (new) stent fracture was observed on ring 10, accompanied by (new) stent ring enlargements of +12.1mm on ring 10 and +3.1mm at ring 9.A (persistent) stent ring migration of +22.3 mm at ring 10 was noted.The maximum aortic diameter measured 94.2 mm, with a (persistent) aortic enlargement of +25.5mm.Cta findings from corelab were compared to prior imaging taken approx.9.5 months post index procedure.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
VALIANT NAVION
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
EI 
Manufacturer (Section G)
MEDTRONIC IRELAND
parkmore business park west
galway
EI  
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key15550337
Report Number9612164-2022-03685
Device Sequence Number17687285
Product Code MIH
UDI-Device Identifier00763000101022
UDI-Public00763000101022
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
P100040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Remedial Action Recall
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 06/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/04/2021
Device Model NumberVNMC3434C182TU
Device Catalogue NumberVNMC3434C182TU
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/12/2022
Supplement Date Received by Manufacturer10/06/2022
10/13/2022
03/22/2023
04/05/2023
04/30/2025
06/25/2025
Initial Report FDA Received Date10/06/2022
Supplement Report FDA Received Date10/28/2022
11/04/2022
03/29/2023
04/27/2023
05/22/2025
06/25/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/05/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-1201-2021
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age71 YR
Patient SexFemale
Patient Weight68 KG